Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 20, 2006, 5:08 PM MDT for Laramie County, Wyoming. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2006, 5:08 PM MDT (23:08 UTC)
- Expired
- May 20, 2006, 5:42 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 16 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 5:11 PM MDT | HAIL 0.25 | 3 Wnw Cheyenne, WY | |
| May 20, 5:12 PM MDT | HAIL 0.75 | 2 Nw Cheyenne, WY | |
| May 20, 5:13 PM MDT | HAIL 0.25 | 1 N Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 2520 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 202308 SVRCYS WYC021-210015- /O.NEW.KCYS.SV.W.0005.060520T2308Z-060521T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 508 PM MDT SAT MAY 20 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LARAMIE COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF CHEYENNE... * UNTIL 615 PM MDT * AT 500 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WARREN AF BASE...OR ABOUT 6 MILES WEST OF CHEYENNE... AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHEYENNE AND NORTH CHEYENNE BY 515 PM MDT... BURNS BY 615 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER CALL 1 800 2 6 9 62 20. LAT...LON 4133 10504 4101 10497 4101 10408 4144 10410 $$ SOWKO
3 follow-up statements
000 WWUS55 KCYS 202317 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 516 PM MDT SAT MAY 20 2006 WYC021-210015- /O.CON.KCYS.SV.W.0005.000000T0000Z-060521T0015Z/ LARAMIE WY- 516 PM MDT SAT MAY 20 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MDT FOR SOUTHERN LARAMIE COUNTY... AT 509 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CHEYENNE...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 MM 370 BY 540 PM MDT... I-80 MM 377 BY 610 PM MDT... 8 MILES WEST OF BURNS BY 615 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER CALL 1 800 2 6 9 62 20. LAT...LON 4133 10504 4101 10497 4101 10408 4144 10410 $$ SOWKO
000 WWUS55 KCYS 202327 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 526 PM MDT SAT MAY 20 2006 WYC021-210015- /O.CON.KCYS.SV.W.0005.000000T0000Z-060521T0015Z/ LARAMIE WY- 526 PM MDT SAT MAY 20 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MDT FOR SOUTHEASTERN LARAMIE COUNTY... AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR I-80 MM 370...EAST OF CHEYENNE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 MM 377 BY 540 PM MDT... BURNS BY 600 PM MDT... LAT...LON 4133 10488 4101 10464 4101 10408 4144 10410 $$ SOWKO
000 WWUS55 KCYS 202342 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 541 PM MDT SAT MAY 20 2006 WYC021-202351- /O.CAN.KCYS.SV.W.0005.000000T0000Z-060521T0015Z/ LARAMIE WY- 541 PM MDT SAT MAY 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LARAMIE COUNTY IS CANCELLED... HEAVY RAIN WILL CONTINUE ACROSS SOUTHEAST LARAMIE COUNTY THROUGH 6 PM...BUT THE THREAT OF DAMAGING HAIL APPEARS TO BE OVER. LAT...LON 4133 10488 4101 10464 4101 10408 4144 10410 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:00 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 20, 2:00 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT SAT MAY 20 2006 .SHORT TERM...TNGT THRU SUN NGT...SAT PIXS AND RADAR CONFIRM A WEAK S//WV TROF MOVING THRU THE REGION THIS AFTN. FTR SHOULD CONT SHFTG ESE OUT OF AREA BY 04Z OR SO. DEVELOPMENT OVER NW CO SUGGESTS THERE WILL BE SOME LINGERING SHWRS/TSTMS EVEN BEHIND THE UPPER FTR. NAM ALSO SUGGESTS THE TAIL END OF A WEAK UPPER FTR NOW OVER ERN ID WILL MOVE ENE AND BRUSH CNTRL WY LATER THIS EVENG...WITH THESE SHWRS AND SOME TSTMS SHFTG E OR ESE ACRS THE FAR NRN PART OF THE AREA TWDS MIDNGT OR SO. WATER VAPOR SAT PIXS ALSO SHLD A SLOT OF DECENT DRYING OVER ERN UT...WHICH SHLD TRANSLATE OVER THE REGION ON SUN. STILL THINK THERE WILL BE LESS ACTVTY ON SUN AFTN THAN TDA GIVEN DRIER AIR. HOWEVER...ENUF INSTBLTY WITH GOOD HEATING ON SUN FOR SCT TSTMS TO POP UP OVER FAR ERN WY IN THE AFTN...AND SHIFT INTO THE PNHNDL SUN EVNG. BOTH GFS/NAM SHOW THIS DVLPMNT IN THE PNHNDL SUN EVNG. W EDGE OF BTR MSTR WILL BE OVER WRN PART OF PNHNDL...SO A FEW OF THESE STORMS COULD TURN SEVERE...SLGT RISK LOOKS GOOD FOR NOW. TEMPS SHOULD WARM ABOUT 3-6 DEGS OVER TDA WITH LESS CLOUD COVER. .LONG TERM...UPPER RIDGE OVER THE ERN CWA MONDAY SHOULD TEND TO HINDER CONVECTION AGAIN BUT SOME CONVERGENCE ALONG SFC TROF AND AND A FAIR AMOUNT OF INSTABILITY SHOULD BE ENUF TO ALLOW WIDELY SCTD TSTRMS TO DEVELOP IN THE AFTERNOON BEFORE PUSHING EAST OVER THE PANHANDLE MONDAY EVENING. COULD BE SOME LINGERING SHOWERS OVERNIGHT MONDAY NIGHT AS UPPER SYSTEM MOVES ACROSS WY BUT DRIER AIRMASS WILL BE SPREADING ACROSS. LOOKS LIKE A BREEZY DAY TUESDAY AS UPPER SYSTEM EJECTS OVERTHE NRN PLAINS LEAVING CWA IN GOOD DOWNSLOPE FLOW. REMAINDER OF WEEK STILL LOOKING ESSENTIALLY DRY AND WARM WITH UPPER RIDGE REBUILDING OVER THE AREA. THIS SHIFTS EAST BY THE END OF THE WEEK BUT SHORTWAVE ENERGY SHOULD STAY NORTH INTO NEXT WEEKEND THUS EXPECT CONVECTION...IF ANY...TO BE VERY ISOLATED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JAD/RE
Hazardous weather outlook, May 20, 9:55 AM MDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 955 AM MDT SAT MAY 20 2006 WYZ059>070-211200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 955 AM MDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. A FEW OF THE STORMS WILL BE STRONG ENOUGH TO PRODUCE BRIEF GUSTY WINDS TO 50 MPH AND PERHAPS SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS SUNDAY AND MONDAY. A FEW STORMS ON MONDAY COULD BECOME STRONG. A COLD FRONT IS EXPECTED TO MOVE THROUGH REGION TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-211200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 955 AM MDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. A FEW OF THE STORMS WILL BE STRONG ENOUGH TO PRODUCE BRIEF GUSTY WINDS TO 50 MPH AND SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS SUNDAY AND MONDAY. ON BOTH DAYS A FEW OF THE STORMS COULD BECOME QUITE STRONG...ESPECIALLY OVER THE CENTRAL AND EASTERN PARTS OF THE PANHANDLE. A COLD FRONT IS EXPECTED TO MOVE THROUGH REGION TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.